Hail, Fremont
- When
- September 24, 9:59 PM MST to 10:01 PM MST
- Where
- Fremont County, Riverton
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.033, -108.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 24, 1:50 PM MST, 8 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT SAT SEP 24 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY CLOUDY AND COOL OVER ALL BUT THE SOUTH/SOUTHWEST PART OF CWA. CONVECTION FIRING ALONG AND SOUTHWEST OF THE FRONTAL BOUNDARY. UPPER TROF SPINNING IN IDAHO AND HAS ELONGATED TODAY. NOSE OF UPPER JET INTO SRN UTAH NOW AND THIS WILL AID EVENING CONVECTION OVER THE CWA. STORMS TO BE ELEVATED OVER THE FRONTAL BOUNDARY AS WELL SO HAVE INCLUDED ISOLD TS IN ALL AREAS. HAVE WENT WITH SCT POPS MOST AREAS WITH HIGHER VALUES MTS TONIGHT. UPPER TROF SLOWLY MOVES ACROSS WY SUNDAY. HAVE ADJUSTED POPS FOR TIMING OF TROF. LITTLE WARMER DAY SUNDAY AS SOME SUNSHINE SHOULD OCCUR MOST AREAS IN THE PM. TROF DEPARTS SUN EVE WITH CLEARING AND COLD NT. LOWERED MIN TEMPS FOR MON A.M. WITH FROST A GOOD BET MANY VALLEYS. MONDAY LOOKS DRY AND WARMER AS WEAK RIDGE MOVES OVER THE AREA. WX SYSTEM PROGD TO DROP SE FROM CANADA INTO NRN ROCKIES TUE. SOME QUESTION ABOUT UPPER CIRCULATION AROUND CALIF AND ITS IMPACT TO THE OVERALL WX SCHEME TUE. NAM/GFS/EC ALL WISH TO BRING IT NE INTO SW U.S. WITH MOISTURE SPREADING INTO THE STATE. GOING FORECAST FOR MON NT AND TUE WAS LEFT UNCHANGED WITH A LOW CHANCE OF PCPN TUE OVER MOST AREAS. MILD HIGHS ON TUE WITH BREEZY AREAS IN THE AFTERNOON. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY... NOT A LOT OF CHANGES TO EXTENDED FORECAST AT THIS TIME WITH QUITE A SPREAD ON MEDIUM RANGE GUIDANCE. THE CUT OFF LOW THAT FORMS OFF WEST COAST OF CA LATE THIS WEEKEND WILL BE MAIN QUESTION AS TO ITS POSITION AND ASSOCIATED WEATHER BY THE MIDDLE OF WEEK. NORTHERN STREAM SYSTEM DROPS SOUTHEAST THROUGH AREA TUESDAY FOR CONTINUED RISK FOR PRECIP. IN RESPONSE TO THIS NORTHERN STREAM SYSTEM...THE GFS ALSO PULLS CUT OFF LOW NORTHEAST TOWARD AREA THROUGH THURSDAY. THIS IS A CHANGE FROM PREVIOUS GUIDANCE AND IS NOT SUPPORTED BY ECMWF WHICH KEEPS UPPER LOW WELL SOUTHWEST OF AREA WITH RIDGING ACROSS WY. ENSEMBLE GUIDANCE SPLIT BETWEEN THESE SOLUTIONS. HAVE THEREFORE FOLLOWED ECMWF GUIDANCE AND KEPT FORECAST DRY THROUGH END OF WEEK... BUT EVOLUTION OF UPPER LOW WILL HAVE TO BE WATCHED ON LATER SHIFTS. LOW GRADE PRECIP CHANCES INTRODUCED BY SATURDAY WITH DEEPER NORTHERN STREAM TROUGH EXPECTED TO APPROACH. TEMPERATURES EXPECTED TO BE NOT TOO FAR FROM NORMAL VALUES THROUGH PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...FRIEDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 157 PM MDT SAT SEP 24 2005 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 157 PM MDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR THE REST OF TODAY AND TONIGHT. SNOW WILL OCCUR IN THE MOUNTAIN ELEVATIONS ABOVE 8000 FEET WHERE 1 TO 3 INCHES ARE EXPECTED...ESPECIALLY IN AREAS OF THUNDER SNOW. PEOPLE WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR WET AND COLD CONDITIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SUNDAY IN CENTRAL WYOMING. THE FAR WEST AND SOUTHWEST PORTION OF THE STATE WILL BE MOSTLY DRY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAIN OR SNOW AMOUNTS. TRIW
The Riverton/Lander radar (KRIW), 8 km away, was scanning. The volume nearest the first event began at 04:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476946.